MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Codes Backflow (1064); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 10/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2015, a 27mm trifecta valve was selected for implant in the patient's aortic position.On (b)(6) 2020, the valve was explanted after the patient presented with acute aortic regurgitation.Echocardiography showed severe trans - valvular aortic regurgitation.A replacement edwards perimount valve was implanted and the patient was reported to be stable and recovering.
 
Additional Manufacturer Narrative
Explant was reported due to regurgitation.The investigation found that leaflet 1 and 2 contained tears and folds causing incomplete coaptation.There was circumferential fibrous pannus ingrowth on the inflow surface of the valve which extended onto the bases of all three leaflets and narrowed the inflow diameter.No inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the tears could not be conclusively determined, however there were degenerative changes found to the tissue at the site of the tears, which could have contributed to the tear formation.The tears and folds causing incomplete coaptation would have contributed to the reported regurgitation.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key9845102
Report Number3008452825-2020-00130
Device Sequence Number16334893
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2017
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number5153058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;